Does anyone have any experience of being predcribed the tricyclic drugs such as amitryptaline or trazadone to help with their addiction. I have been predcribed both and while they undoubtedly help with the insomnia, I found that they made me feel absolutely terrle the next morning and actually worsened some aspects of withdrawl, particularly the anxiaty. Does anyone else have any experience with this?.
Oh by the way, do any of you guys know of anyone who can sell me 8 vicodins? JOKE (ha ha! - could you believe that guy?
God bless all (even the pill seller!) Graeme
I was prescribed 200 mg of trazadone, along with Effexor and Carbomezapine, due to my bi-polar and OCD, which you may be surprised to know that MOST addicts develop these problems during their addiction. However, these were prescribed to me AFTER I already had a month clean. So I am really not sure whether trazadone would help during detox. I would say no, simply because it would be extremely easy to abuse it during this time, but who knows? I eventually got off of all of these meds after about 6 months, when my brain was able to start producing the chemicals I needed again. But the trazadone was the worst. I would sleep great, but be almost hung over, and severely drowsy the whole next day. It was almost as bad as seraquil(sp).
I was prescribed tranzadone 6 months ago for anxiety. It made me like a zombie the next door. I was also very snappy and irritable. I remember it left a funny taste in my mouth and I lost my appetite. I felt zero emotion, nothing would move me at all. I know all are different and just wanted to give you my experience.
Yeah, the feeling the next day is something else. It makes you feel like death warmed up. If your going through withdrawls and feel bad to begin with, it makes you feel 1000 times worse. Tricyclic drugs also cause a severe dry mouth and this is what gives you the bad taste. The lack of saliva in your mouth also plays havoc with your teeth. I had perfect teeth bfore taking this drug and after 6 months when I went to the dentist for a check up I needed 9 fillings! The dentist said that the lack of saliva in the mouth causes the enamel to wear away which causes cavities. This combined with the way they make you feel the next day led to me stopping taking them altogether. It's a shame because they really do help you sleep, they're just not worth the side effects.
God bless, Graeme.
I was put on amiltriptyline over 20 years ago for depression. Recently thay have found it helpful for other things as well. I take what will seem like a tremendous amount but my Dr. rasied it over the years to a theraputic level. I take 200mg at bedtime. 40 minutes after that I better be near my bed or I will fall asleep no matter where I am. There is a sedative in them. I would imagine 10-25mg is all a person would need for sleep and it doesn't have near the addiction rate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.